High Wind, Guadalupe Mountains of Culberson County
- When
- April 8, 11:51 AM MST to 1:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Strong southwesterly winds aloft ahead of an approaching shortwave trough resulted in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong southwesterly winds aloft ahead of an approaching shortwave trough resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 8, 11:11 AM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
111 PM CDT Wed Apr 8 2015
.UPDATE...
Updating forecast to issue a Wind Advisory for the SE NM Plains,
Van Horn corridor, and the Davis Mountains. Clouds have broken
across these locations and stronger winds have begun to mix to the
surface.
&&
.PREV DISCUSSION... /ISSUED 1227 PM CDT Wed Apr 8 2015/
DISCUSSION...
AVIATION...
As of midday extensive cloud cover over the area beginning to
clear from the west. With the clearing skies stronger winds aloft
mixing down to the surface. Strongest winds will be west of a
surface trough/dryline over the region. Thunderstorms are possible
this afternoon and evening along and east of the dryline.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 54 81 50 69 / 10 0 10 20
BIG SPRING TX 63 84 54 71 / 30 0 10 20
CARLSBAD NM 50 80 46 74 / 0 0 10 10
DRYDEN TX 65 90 67 80 / 30 0 20 40
FORT STOCKTON TX 59 83 57 76 / 20 0 10 20
GUADALUPE PASS TX 51 75 48 75 / 0 0 0 10
HOBBS NM 47 78 46 70 / 0 0 10 10
MARFA TX 45 78 47 78 / 10 0 10 10
MIDLAND INTL AIRPORT TX 59 84 54 72 / 30 0 10 20
ODESSA TX 60 83 55 72 / 30 0 10 20
WINK TX 50 84 51 75 / 10 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 8 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
RED FLAG WARNING until 8 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
WIND ADVISORY until 8 PM MDT this evening FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...Northern
Lea County.
TX...HIGH WIND WARNING until 8 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
RED FLAG WARNING until 9 PM CDT /8 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Guadalupe Mountains...Van Horn and
Highway 54 Corridor.
WIND ADVISORY until 9 PM CDT this evening FOR THE FOLLOWING
ZONES... Davis/Apache Mountains Area...Van Horn and Highway
54 Corridor.
&&
29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CDT WED APR 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 343 AM CDT WED APR 8 2015 /243 AM MDT WED APR 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND BREEZY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. A RED FLAG WARNING IS IN EFFECT. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE AREAS OF BLOWING DUST ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. THE VISIBILITY COULD DROP TO A MILE OR LESS LOCALLY IN DUST PRONE LOCATIONS. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST TEXAS. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL AND OR DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION OF WEST TEXAS THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565541, 565543, 565552.